West Virginia, 2022

Flash Flooding and Hail in West Virginia, June 22 to 23, 2022

June 22 to 23, 2022 · NWS RLX · 27 events in 12 counties and zones

On the afternoon of June 22nd, a cold front made eastward progress into the Middle Ohio Valley, which served as the main contributor behind strong to severe thunderstorms in West Virginia. Optimal moisture levels and warm temperatures ahead of the front helped to promote these storms by the early afternoon on the 22nd, which spanned into the evening time frame as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

On the afternoon of June 22nd, a cold front made eastward progress into the Middle Ohio Valley, which served as the main contributor behind strong to severe thunderstorms in West Virginia. Optimal moisture levels and warm temperatures ahead of the front helped to promote these storms by the early afternoon on the 22nd, which spanned into the evening time frame as well.

While an instance of quarter sized hail was observed in Nicholas County, the bulk of the strong to severe storms resulted in damaging wind gusts that knocked down trees in several areas across the state. Heavier downpours also caused high water to be observed along local roadwyas in Nicholas and Barbour Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 22, 1:46 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 22, 1:46 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
246 PM EDT Wed Jun 22 2022

.SYNOPSIS...
Showers and potentially strong thunderstorms continue into
tonight ahead of a cold front. Mostly dry and warm for the
weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 230 PM Wednesday...

A shortwave trough migrating into the Great Lakes accompanied
by a surface cold front will be the primary feature of focus
through the course of the forecast period. Puffy afternoon cu
field at the time of writing will begin to transform as diurnal
heating erodes away at remnant convective inhibition in place.
Vertical development of the afternoon cu will tap into mixed
layer CAPE values on the upwards of 2500 J/kg to spark strong to
possibly severe thunderstorms, especially across the northeast
portions of the forecast area. Shear values will be more
utilized east of the Appalachians, so organization of storms
will be more isolated in nature in our neck of the woods.
Primary hazards that will be monitored with convection this
afternoon will be damaging winds, large hail, and localized
water issues from heavy downpours. Opted to not extend the
higher potential of POPs along the western flank of the line
based on timing and latest analysis of higher resolution models.

Lingering showers will hug the mountains after midnight into
Thursday morning, while the remainder of the area begins to feel
the influence of surface high pressure and the eastern extent
of ridging aloft. Dry weather then triumphs for the concluding
hours of the period.

Hot and muggy conditions currently reside over the Central
Appalachians with most reporting sites observing temperatures
stretching into the low 90s and dew points slowly rising into
the upper 60s/low 70s. Heat index values have crossed into the
triple digits across areas along the Ohio River Valley, which
warranted the Heat Advisory in effect until this evening. Lack
of a cold airmass dropping down in the wake of the cold front
will maintain warm temperatures on Thursday, but knocked down
closer to the climatological norm for this time of year in
comparison to today.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 240 PM Wednesday...

High pressure sliding over or just north of the area will help
to keep the region dry in this period with partly to mostly
sunny skies and winds on the light side. Temps may warm slightly
from Thursday, but still expecting mountain highs in the 70s
and lower elevation highs in the 80s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 240 PM Wednesday...

As the high pressure area slides off the Mid-Atlantic coast,
low level winds will shift and bring increasing moisture back to
the area on Saturday. As a result, we may be able to fire off a
few showers or thunderstorms Saturday afternoon or evening,
with the best chances in the southern part of the CWA, and
perhaps up the higher terrain on the eastern border. However, a
much more coherent area of precipitation is expected Sunday
afternoon into Sunday night as a cold front approaches from the
northwest and passes through the area. We'll have to assess the
severe potential as it gets closer, but as of now, while
instability may be decent ahead of the front, shear may be
minimal. Behind the front, we can expect clear skies with cooler
and much more comfortable weather. Highs Monday and Tuesday are
forecast for the upper 70s to lower 80s at lower elevations,
with dewpoints down into the 50s, and perhaps even upper 40s in
some spots. A wind shift and increasing heights may allow for
temps to start rising again on Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 145 PM Wednesday...

Afternoon cumulus field has begun to sprout with cloud bases
upstream positioned between 40-50 kft AGL. Will continue to see
this FEW-SCT deck spread through all terminals in the next hour
or so, followed by isolated to scattered thunderstorms along a
cold front by late this afternoon into this evening. Brief
restrictions can be expected with a storm that passes over a
site, so opted for TEMPO groups across the board to highlight
that in addition to a rise in wind gusts.

The cold front passes through tonight into the overnight hours
and high pressure will build into its wake. River valley fog and
low stratus develops Thursday morning along the higher terrain,
which may attempt to sneak into EKN before sunrise. Dry weather
and VFR conditions then rule the roost for the conclusion of
the current TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium to High.

ALTERNATE SCENARIOS: Onset timing and intensity of thunderstorms
may vary from forecast. AMDs may be warranted for later this
afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
EDT 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z THURSDAY...
IFR conditions are possible Friday morning along the higher
terrain.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 7 PM EDT this evening for WVZ005>009-
     013>019-026.
OH...Heat Advisory until 7 PM EDT this evening for OHZ075-083>087.
KY...Heat Advisory until 7 PM EDT this evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...FK/MEK
NEAR TERM...MEK
SHORT TERM...FK
LONG TERM...FK
AVIATION...MEK
Hazardous weather outlook, Jun 22, 3:09 PM EST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
409 PM EDT Wed Jun 22 2022

OHZ075-083>086-WVZ007>009-016>019-232015-
Athens-Jackson OH-Vinton-Meigs-Gallia-Mason-Jackson WV-Wood-Roane-
Wirt-Calhoun-Ritchie-
409 PM EDT Wed Jun 22 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia and
western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

Scattered thunderstorms could produce damaging winds and large hail
this afternoon and evening. There is a marginal risk for excessive
rainfall, with Isolated flash flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-076-WVZ010-011-020-028>032-039-040-521>526-232015-
Perry-Morgan-Washington-Pleasants-Tyler-Doddridge-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
409 PM EDT Wed Jun 22 2022

...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered thunderstorms could produce damaging winds and large hail
this afternoon and evening. There is a marginal risk for excessive
rainfall, with Isolated flash flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ087-WVZ005-006-013>015-026-232015-
Lawrence OH-Wayne-Cabell-Lincoln-Putnam-Kanawha-Boone-
409 PM EDT Wed Jun 22 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered thunderstorms could produce damaging winds and large hail
this afternoon and evening. There is a marginal risk for excessive
rainfall, with Isolated flash flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ025-027-034-515>520-232015-
Logan-Clay-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-
409 PM EDT Wed Jun 22 2022

This Hazardous Weather Outlook is for portions of central West
Virginia, southeast West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Isolated thunderstorms could produce damaging winds and large hail
this evening. There is a marginal risk for excessive rainfall, with
Isolated flash flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-232015-
Greenup-Carter-Boyd-Lawrence KY-
409 PM EDT Wed Jun 22 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Isolated thunderstorms could produce damaging winds and large hail
this afternoon and evening. Isolated flash flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024-033-232015-
Dickenson-Buchanan-Mingo-McDowell-
409 PM EDT Wed Jun 22 2022

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Isolated thunderstorms could produce damaging winds and large hail
this afternoon and evening. Isolated flash flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Special weather statement, Jun 22, 3:58 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
458 PM EDT Wed Jun 22 2022

OHZ075-085-222130-
Athens OH-Meigs OH-
458 PM EDT Wed Jun 22 2022

...A strong thunderstorm will impact portions of northeastern Meigs
and southeastern Athens Counties through 530 PM EDT...

At 458 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Athens, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coolville and Tuppers Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Ohio.

&&

LAT...LON 3928 8182 3927 8182 3927 8173 3913 8188
      3926 8202 3929 8198
TIME...MOT...LOC 2058Z 310DEG 7KT 3925 8197

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Jun 22, 4:18 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
518 PM EDT Wed Jun 22 2022

OHZ076-222145-
Washington OH-
518 PM EDT Wed Jun 22 2022

...A strong thunderstorm will impact portions of southwestern
Washington County through 545 PM EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Chesterhill, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fleming.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Ohio.

&&

LAT...LON 3940 8178 3946 8174 3940 8153 3928 8167
TIME...MOT...LOC 2117Z 309DEG 8KT 3941 8172

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Jun 22, 4:19 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
519 PM EDT Wed Jun 22 2022

OHZ085-WVZ008-009-222145-
Meigs OH-Jackson WV-Wood WV-
519 PM EDT Wed Jun 22 2022

...A strong thunderstorm will impact portions of northeastern Meigs,
north central Jackson and southwestern Wood Counties through 545 PM
EDT...

At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
Forked Run State Park, moving southeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Forked Run State Park, Ravenswood, Belleville, Reedsville and
Portland.

This includes Interstate 77 in West Virginia between mile markers 149
and 152, and between mile markers 164 and 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Ohio...and northwestern West Virginia.

&&

LAT...LON 3913 8152 3892 8174 3912 8187 3918 8181
      3918 8176 3919 8174
TIME...MOT...LOC 2119Z 316DEG 19KT 3912 8179

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

11
Local storm report, Jun 22, 4:23 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
523 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     2 NW BEVERLY            39.57N 81.65W
06/22/2022                   WASHINGTON         OH   911 CALL CENTER

            TREE DOWN AT INTERSECTION.

&&
Special weather statement, Jun 22, 4:30 PM EST, 1 minute before
Special Weather Statement
National Weather Service Charleston WV
530 PM EDT Wed Jun 22 2022

OHZ066-067-222215-
Morgan OH-Perry OH-
530 PM EDT Wed Jun 22 2022

...A strong thunderstorm will impact portions of Perry and
northwestern Morgan Counties through 615 PM EDT...

At 530 PM EDT, Doppler radar was tracking a strong thunderstorm near
Somerset, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Thornport,
Crooksville, Thornville, Junction City, New Straitsville, Glenford,
Hemlock and Rendville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Ohio.

&&

LAT...LON 3992 8241 3991 8217 3982 8217 3982 8208
      3977 8208 3976 8196 3961 8210 3956 8225
      3956 8226 3959 8226 3960 8237 3974 8236
      3974 8241 3983 8240 3984 8247 3992 8247
      3993 8245
TIME...MOT...LOC 2130Z 314DEG 19KT 3986 8233

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Jun 22, 4:31 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
531 PM EDT Wed Jun 22 2022

OHZ067-075-222215-
Athens OH-Morgan OH-
531 PM EDT Wed Jun 22 2022

...A strong thunderstorm will impact portions of southwestern Morgan
and northeastern Athens Counties through 615 PM EDT...

At 531 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glouster, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Glouster, Chesterhill, Jacksonville, Murray City, Trimble, Amesville,
Stroud Run State Park and Burr Oak State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern Ohio.

&&

LAT...LON 3955 8211 3955 8204 3947 8182 3945 8183
      3945 8185 3943 8185 3932 8200 3947 8217
      3954 8216 3956 8213
TIME...MOT...LOC 2131Z 314DEG 19KT 3951 8210

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 4 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Wood

When
June 22, 4:31 PM EST
Where
Wood County, 0.87 mi SE of Vienna
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.320, -81.520

A tree was blown down in Vienna.

Thunderstorm Wind, Wood

When
June 22, 4:37 PM EST
Where
Wood County, 0.53 mi E of Briscoe
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.350, -81.520

A tree was blown down onto a road near Briscoe, blocking the roadway for a brief period of time.

Thunderstorm Wind, Ritchie

When
June 22, 5:09 PM EST
Where
Ritchie County, 0.87 mi NE of Cairo
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.210, -81.160

One tree was blown down near Cairo.

Thunderstorm Wind, Mason

When
June 22, 6:23 PM EST
Where
Mason County, 2.14 mi NNW of Point Pleasant
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
38.880, -82.130

Mossman Avenue outside of Point Pleasant was closed for a brief time due to a large tree being blown down onto the roadway.

Thunderstorm Wind, Wood

When
June 22, 6:32 PM EST
Where
Wood County, 1.27 mi ESE of Stewart Arpt
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.290, -81.530

A tree fell onto an apartment complex northeast of Parkersburg.

Thunderstorm Wind, Wood

When
June 22, 6:32 PM EST
Where
Wood County, 1.07 mi E of Parkersburg
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.270, -81.530

A tree was knocked down onto a roadway east of Parkersburg.

Thunderstorm Wind, Nicholas

When
June 22, 6:47 PM EST
Where
Nicholas County, 1.76 mi NW of Summersville
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
State Official
Coordinates
38.300, -80.870

One tree was blown down near Summersville.

Thunderstorm Wind, Clay

When
June 22, 6:50 PM EST
Where
Clay County, 0.88 mi NE of Ira
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.580, -80.960

A tree was blown down onto O'Brion Road near the town of Duck.

Thunderstorm Wind, Ritchie

When
June 22, 6:58 PM EST
Where
Ritchie County, 0.87 mi NE of Cairo
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.210, -81.160

Near the town of Cairo, two trees were blown down.

Thunderstorm Wind, Taylor

When
June 22, 7:00 PM EST
Where
Taylor County, 0.69 mi N of Thornton
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
39.360, -79.930

A tree was blown down onto Irontown Road in Independence.

Thunderstorm Wind, Taylor

When
June 22, 7:05 PM EST
Where
Taylor County, 0.69 mi S of Fetterman
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
39.340, -80.030

Multiple trees were blown down in the town of Grafton. These roadways included Sandy Creek Road, Haymond Road, Plum Run Road, Yates Avenue, and Victory Avenue.

Thunderstorm Wind, Cabell

When
June 22, 7:10 PM EST
Where
Cabell County, 1.08 mi E of Howells Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.430, -82.200

Numerous trees were blown down in Ona.

Thunderstorm Wind, Putnam

When
June 22, 7:10 PM EST
Where
Putnam County, 4.87 mi N of Hurricane
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
38.500, -82.020

One tree was blown down along Coleman Creek Road.

Thunderstorm Wind, Putnam

When
June 22, 7:20 PM EST
Where
Putnam County, Hurricane
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.430, -82.030

A slew of trees were blown down along Main Street in the town of Hurricane.

Thunderstorm Wind, Barbour

When
June 22, 7:22 PM EST
Where
Barbour County, 0.54 mi E of Tacy
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Utility Company
Coordinates
39.170, -79.940

Multiple trees were blown down along Chestnut Ridge Road.

Thunderstorm Wind, Kanawha

When
June 22, 7:30 PM EST
Where
Kanawha County, 1.08 mi E of Elk
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
38.350, -81.650

Numerous trees were blown down throughout the city of Charleston. These roads included Hickory Road, Sissonville Drive, Woodbridge Drive, Kanawha Boulevard, and Oakwood Drive.

Hail, Nicholas

When
June 22, 7:38 PM EST
Where
Nicholas County, Mt Nebo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.200, -80.850

Thunderstorm Wind, Kanawha

When
June 22, 7:40 PM EST
Where
Kanawha County, 1.29 mi ESE of Alum Creek
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.270, -81.780

One tree was blown down near Alum Creek.

Thunderstorm Wind, Kanawha

When
June 22, 7:55 PM EST
Where
Kanawha County, 0.88 mi SW of Hernshaw
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
38.210, -81.610

Near Hernshaw, a tree fell onto nearby power lines, which laid onto the local roadway.

Flash Flood, Barbour

When
June 22, 8:00 PM EST to June 23, 4:45 AM EST
Where
Barbour County, 0.56 mi NW of Pepper to 1.57 mi ENE of Meriden
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.186, -80.176

High water was observed along several roadways in the county, including Route 57 and Maple Avenue. In Philippi, high water entered into a home and covered the floor of a basement.

Thunderstorm Wind, Boone

When
June 22, 8:10 PM EST
Where
Boone County, Danville
Measured
50 kt (58 mph) estimated gust
Property damage
$750
Reported by
911 Call Center
Coordinates
38.080, -81.830

Trees and power lines were blown down in Danville along Price Branch Road.

Thunderstorm Wind, Boone

When
June 22, 8:10 PM EST
Where
Boone County, 0.54 mi W of Nellis
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.150, -81.740

Several trees were blown down in the town of Nellis.

Thunderstorm Wind, Boone

When
June 22, 8:20 PM EST
Where
Boone County, Peytona
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.130, -81.680

Multiple trees were blown down along Daniel Boone Parkway in Peytona.

Flash Flood, Nicholas

When
June 22, 8:30 PM EST to 10:00 PM EST
Where
Nicholas County, 0.8 mi WNW of Nettie to 0.35 mi W of Nettie
Cause
Heavy Rain
Property damage
$250
Reported by
911 Call Center
Coordinates
38.225, -80.694

High water was observed within the town of Nettie.

Flash Flood, Barbour

When
June 22, 8:30 PM EST to 10:30 PM EST
Where
Barbour County, 0.96 mi SSE of Werner to 1.1 mi ESE of Werner
Cause
Heavy Rain
Property damage
$250
Reported by
911 Call Center
Coordinates
39.008, -80.012

A local creek near the town of Skidmore led to high water on adjacent roadways.

Thunderstorm Wind, Raleigh

When
June 22, 8:35 PM EST
Where
Raleigh County, 6.17 mi ESE of Pluto
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
37.680, -80.890

Multiple trees were blown down onto Route 20 in Hinton.

Flash Flood, Nicholas

When
June 22, 10:30 PM EST to June 23, 5:00 AM EST
Where
Nicholas County, 1.5 mi W of Drennen to 1.42 mi N of Tipton
Cause
Heavy Rain
Property damage
$250
Reported by
911 Call Center
Coordinates
38.272, -81.028

High water was observed along Route 39 outside the town of Dennen.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2022Every state in 2022This day in weather historyWarnings in West Virginia, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031516, 1031523, 1031528, 1031531, 1031532, 1031534, 1031535, 1031563, 1031536, 1031542, 1031546, 1031554, 1031581, 1031559, 1031579, 1031537, 1031501, 1031538, 1031540, 1032262, 1031549, 1031552, 1031577, 1032256, 1032323, 1031591, 1032250.